Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

March 9, 2012Seminole County, Florida

NWS Melbourne, FL issued this special weather statement at Mar 9, 2012, 5:13 PM EST for Seminole County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2012, 5:13 PM EST (22:13 UTC)
Expired
Mar 9, 2012, 6:00 PM EST
In force
47 min
Issued by
NWS Melbourne, FL

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 76 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WWUS82 KMLB 092213
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
513 PM EST FRI MAR 9 2012

FLZ141-147-092300-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
513 PM EST FRI MAR 9 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
BETWEEN 45 AND 55 MPH OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN 
VOLUSIA COUNTY...

* UNTIL 600 PM EST.

AT 511 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER OAK HILL...MOVING
SOUTHEAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2894 8090 2888 8078 2874 8070 2876 8074
      2878 8074 2881 8078 2885 8078 2885 8081
      2872 8073 2867 8079 2869 8079 2872 8075
      2877 8084 2865 8082 2882 8102
TIME...MOT...LOC 2213Z 309DEG 13KT 2884 8088

$$


KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Mar 9, 3:00 PM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 9, 3:00 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EST FRI MAR 9 2012

.DISCUSSION...

THIS EVENING...SCATTERED SHOWERS ACROSS THE I-4 CORRIDOR NWD WITH A
SECONDARY AREA NORTH OF LAKE OKEECHOBEE WILL CONTINUE DRIFTING NWD INTO
THE EVENING. BOUNDARY INTERACTIONS ESP OVER THE INTERIOR FROM
OSCEOLA ACROSS ORANGE/VOLUSIA COUNTIES WL ADD SOME POTENTIAL FOR
INCREASED COVERAGE AS WELL AS POSSIBILITY OF AN ISOLATED STORM
THROUGH DUSK.

A WEAK UPR IMPULSE MOVING SWD TOWARD THE REGION HAS POTENTIAL TO
KEEP ACTIVITY GOING FOR A COUPLE OF HOURS AFTER DARK AND WL KEEP
AN ISOLATED EVENING MENTION. HAVE KEPT PATCHY FOG LATE TONIGHT DUE
TO RAIN COOLED AIR AND LIGHT TO CALM WINDS.

NEXT COOL FRONT WL SURGE SOUTH THROUGH MOST OF THE AREA EARLY
SATURDAY AND CONTINUE A SOUTHWARD TRACK DOWN THE REMAINDER OF THE
FLORIDA PENINSULA BY EARLY AFTERNOON. HAVE INCLUDED A SLIGHT CHC OF
SHOWERS AHEAD OF THE FRONTAL PSG. NORTH NORTHEAST WINDS 10-15 MPH
DEVELOPING FROM N-S IN THE MORNING WILL CONTINUE TO VEER TO
NORTHEAST AND EAST-NORTHEAST DURING THE DAY WHILE SPEEDS INCREASE
TO 15-20 MPH AND GUSTY. A LAKE WIND ADVISORY MAY BE NECESSARY ON
SATURDAY FOR A PORTION OF THE AREA.

SAT NIGHT...UPPER LEVEL RIDGE SHIFTS EAST AS A STRONG MID LEVEL
TROUGH MOVES ACROSS THE PLAINS AND UPPER MISSISSIPPI RIVER VALLEY.
SURFACE HIGH PRESSURE CENTERED OVER THE MID ATLANTIC STATES STRETCHES
NORTHEAST AND SOUTHWARD AS THE ENERGY ASSOCIATED WITH THE UPPER
TROUGH SLIDES OVER THE APEX OF THE UPPER RIDGE. AS THE HIGH BUILDS
OVER THE SOUTHEAST AND FLORIDA THE ANTICYCLONIC FLOW AROUND IT
PULLS ATLANTIC MOISTURE INTO CENTRAL FLORIDA WITH THE BEST MOISTURE
AT THE COAST AND INLAND TOWARD LAKE OKEECHOBEE. BEST RAIN CHANCES
ARE SATURDAY EVENING FOR EVERYWHERE AND ALONG THE COAST CAPE
CANAVERAL SOUTH AFTER MIDNIGHT.

SUN...MODELS LIFTING THE SHORT WAVE MORE NORTH NORTHEAST THAN
PREVIOUS RUN THUS RAIN CHANCES HAVE BACKED OFF TO AROUND 20
PERCENT/SLIGHT CHANCE ALONG THE COAST IN THE MORNING AND ALL OF EAST
CENTRAL FLORIDA DURING THE AFTERNOON AS THE ATMOSPHERE HEATS UP AND
BECOMES MORE UNSTABLE. STILL UNDER THE UPPER LEVEL RIDGE SO THE
ATMOSPHERE SHOULD BE CAPPED IN THE MID LEVELS.

SUN NIGHT...EAST TO SOUTHEAST FLOW WILL CONTINUE TO FEED ATLANTIC
MOISTURE INTO EAST CENTRAL FLORIDA HOWEVER WITH LOSS OF DAYTIME
HEATING AND A MORE STABLE MARINE AIR MASS BEING ADVECTED INTO EAST
CENTRAL FLORIDA ANY PRECIP WILL BE LIMITED TO THE COAST SOUTH OF
VERO BEACH WHERE THERE IS USUALLY BETTER CHANCES FOR OVERNIGHT
COASTAL CONVERGENCE SHOWERS.

OVERNIGHT LOWS BOTH SAT AND SUN SHOULD BE IN THE MID AND UPPER 50S
NORTH OF INTERSTATE 4 AND IN THE COOLER POCKETS WEST OF SAINT LUCIE
AND MARTIN COUNTIES TO THE LOW AND MID 60S EVERYWHERE ELSE EXCEPT
FOR THE UPPER 60S AT THE BEACHES FROM SOUTH BREVARD TO HOBE SOUND
AND JUPITER INLET.

MON-THU...(PREVIOUS DISC) ONSHORE FLOW GENERALLY DEEPENS THROUGH
THE PERIOD AS SURFACE HIGH PRESSURE LINGERS OFF OF THE MID
ATLANTIC COAST WEAKENING SLIGHTLY THROUGH THIS TIME. REALISTICALLY
A 20 PERCENT CHANCE OF RAIN OR LESS MAY EXIST THROUGH THE
PERIOD...THOUGH WILL NOT BLANKET EACH PERIOD WITH 20 PERCENT
POPS...THUS ALLOWING FUTURE SHIFTS TO GET A BETTER AND ACCURATE
GRIP OF MODEL CONSISTENCY AND ENTERING SMALL POPS WHEN NEEDED
DURING THE SHORT TERM. FEEL THAT GREATEST CHANCES WILL EXIST ALONG
THE EAST COAST WITH LOWER CHANCES FURTHER INLAND (WESTWARD).

OVERALL TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE CLIMO WITH UPPER
70S ALONG THE COAST AND NEAR 80 DEGREES TO LOWER 80S INTO THE
INTERIOR. LOWS A BIT MILDER AND IN THE UPPER 50S TO LOWER
60S...EXCEPT MIDDLE 60S TREASURE COAST DUE TO THE CONTINUED MARINE
INFLUENCE.

&&

.AVIATION...
PRIMARILY VFR CONDITIONS WILL BE INTERRUPTED BY ISOLD SHRA WITH
CIGS NR FL 030 THROUGH 02Z. BCMG VFR AREAWIDE THROUGH 08Z THEN
AREAS MIFG 4-5SM THROUGH DAYBREAK SATURDAY.

&&

.MARINE...
WINDS AND SEAS CONTINUE TO DIMINISH THIS EVENING...HOWEVER AND THE
LULL WILL BE RELATIVELY SHORT LIVED BEFORE ONSET OF NEXT NLY MARINE
SURGE SATURDAY MORNING. TIMING OF ADVISORY LEVEL WINDS AOA 20 KTS
WILL BEGIN EARLY SATURDAY AND SPREAD SOUTH TO AROUND CAPE
CANAVERAL BY MID DAY SATURDAY. INITIAL SCA WILL BEGIN 12Z SATURDAY
NORTH OF SEBASTIAN INLET WITH GRADUAL EXPANSION SOUTH EXPECTED
ALONG TREASURE COAST LATER ON SATURDAY.

SUN-WED...EASTERLY FLOW EXPECTED THROUGH MID WEEK. WINDS DIMINISH TO
15 KNOTS OR LESS TUESDAY AS THE PRESSURE GRADIENT RELAXES. LONG
PERIOD EASTERLY SWELL COMPONENT TO 6 FEET AND EASTERLY WINDS AROUND
20 KNOTS WILL RESULT IN AT LEAST SMALL CRAFT EXERCISE CAUTION
CONDITIONS IF NOT SMALL CRAFT ADVISORY FOR SUNDAY AND MONDAY.

&&

.FIRE WEATHER...
SUN-TUE...GUSTY ONSHORE FLOW AROUND 20 MPH WILL WORK ITS WAY
INLAND AND HAMPER ANY ONGOING WILDFIRE EFFORTS ACROSS EAST CENTRAL
FLORIDA SUN AND MON. DISPERSIONS WILL REMAIN HIGH THIS WEEKEND.
WINDS EXPECTED TO DIMINISH TO AROUND 15 MPH TUE AND WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  74  61  74 /  30  20  20  20
MCO  63  80  62  79 /  20  20  20  20
MLB  66  79  67  77 /  30  20  20  20
VRB  62  81  66  78 /  30  20  20  20
LEE  62  77  59  78 /  20  20  20  20
SFB  64  78  61  78 /  20  20  20  20
ORL  64  79  61  78 /  20  20  20  20
FPR  61  80  65  78 /  30  20  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 7 AM EST SATURDAY TO 5 AM EDT SUNDAY
     FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...PENDERGRAST
LONG TERM....WIMMER
Hazardous weather outlook, Mar 9, 4:54 AM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
454 AM EST FRI MAR 9 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-092300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
454 AM EST FRI MAR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
HIGHER MOISTURE AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL
BRING A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. THE
MAIN CHANCE FOR STORMS SHOULD BE ACROSS THE INTERIOR WHERE A
COLLISION BETWEEN THE EAST AND WEST COAST SEA BREEZE BOUNDARIES
OCCURS DURING THE LATE AFTERNOON AND EARLY EVENING. A SLIGHT PUSH
BACK TOWARDS THE EAST COAST IS EXPECTED DURING THE EVENING. THE
MAIN THREATS WILL BE OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND
SMALL HAIL.

.RIP CURRENT IMPACT...
MODERATE EAST SWELLS WILL PRODUCE DANGEROUS BREAKING WAVES WITH A
HIGH RIP CURRENT RISK. ONLY ENTER THE SURF NEAR A LIFEGUARD. NEVER
SWIM ALONE IN THE OCEAN.

.MARINE THUNDERSTORM GUST IMPACT...
THERE IS A SLIGHT CHANCE FOR STORMS OVER THE MAINLAND THIS
AFTERNOON AND EVENING. GUSTY WINDS 30 TO 35 MPH AND LIGHTNING
STRIKES WILL BE POSSIBLE OVER INLAND LAKES AND THE INTRACOASTAL
WATERS. STORM MOVEMENT SHOULD BE SLOWLY TO THE EAST AT 5 TO 10 MPH.

.WIND AND SEA IMPACT...
EVEN THOUGH WINDS ARE DIMINISHING...LINGERING EAST SWELLS WILL
PRODUCE DANGEROUS CONDITIONS FOR SMALL CRAFT NEAR INLETS DURING
THE OUTGOING TIDE...GENERALLY FROM AROUND 8:30 AM THROUGH MIDDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL DEVELOP OVER THE WEEKEND
AS A NORTHEAST WIND SURGE WORKS DOWN THE COAST ON SATURDAY AND
GUSTY EAST WINDS OCCUR ON SUNDAY.

THE SURF ZONE WILL ALSO BE DANGEROUS OVER THE WEEKEND AND THE RIP
CURRENT THREAT WILL REMAIN ELEVATED INTO THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR CONDITIONS AND SELF ACTIVATE THIS
AFTERNOON IF NECESSARY.

LASCODY

In the hours before

Special weather statement, Mar 9, 5:13 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
513 PM EST FRI MAR 9 2012

FLZ141-147-092300-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
513 PM EST FRI MAR 9 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN
VOLUSIA COUNTY...

* UNTIL 600 PM EST.

AT 511 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER OAK HILL...MOVING
SOUTHEAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2894 8090 2888 8078 2874 8070 2876 8074
      2878 8074 2881 8078 2885 8078 2885 8081
      2872 8073 2867 8079 2869 8079 2872 8075
      2877 8084 2865 8082 2882 8102
TIME...MOT...LOC 2213Z 309DEG 13KT 2884 8088

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:17 PM ESTSmall Craft AdvisoryMLB66 hr
Mar 9, 5:19 PM ESTSpecial Marine WarningMLB56 min
Mar 9, 6:03 PM ESTSpecial Weather StatementMLBBrevard57 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.